Hail, Shawnee
- When
- June 27, 4:48 PM CST
- Where
- Shawnee County, Topeka
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.050, -95.683
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 27, 2:53 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 353 PM CDT FRI JUN 27 2003 PRECIPITATION CHANCES IN NORTHWEST FLOW IS MAIN CONCERN THROUGH THE WEEKEND AND THEN TEMPERATURES MID TO LATE WEEK. NORTHWEST FLOW OVER THE AREA...SOME MOISTURE CONVERGENCE AND A LITTLE INSTABILITY HAVE RESULTED IN A NARROW BAND OF THUNDERSTORMS OVER NORTHCENTRAL INTO EAST CENTRAL KANSAS. EXPECT THESE STORMS TO DIE WITH THE SUN THIS EVENING. OVERNIGHT CONCERNS ARE THEN NEXT SIGNIFICANT SHORTWAVE DIVING SOUTHEAST OUT OF NORTHERN PLAINS. MODELS A LITTLE QUICKER WITH THIS RUN...HAVE INJECTED POPS DOWN TO I70 FOR THE AFTER MIDNIGHT TIME FRAME AS THIS SYSTEM SWINGS BY. EXPECT OVERNIGHT TEMPS TO RUN A LITTLE MILDER THAN LAST NIGHT WITH LOWS IN THE MIDDLE 60S TO LOWER 60S EAST CENTRAL CORNER. FOR SATURDAY...EXPECT WAVE AND ACCOMPANYING SURFACE FRONT TO SLIDE OUT OF NORTHERN COUNTIES INTO EAST CENTRAL COUNTIES. POPS IN THE 30 TO 40 PERCENT RANGE BUT DIMINISHING BY AFTERNOON OVER NORTHERN COUNTIES. HIGHS A CHALLENGE DEPENDING ON CLOUD COVER...WILL GO WITH UPPER 80S MOST AREAS FOR A START. SATURDAY NIGHT INTO SUNDAY...BOUNDARY TO THE SOUTH...MOISTURE OVERRIDING AREA...ALTHOUGH H850 MB OVERRUNNING NOT THAT STRONG...BUT THEN NORTHWEST FLOW IMPULSES ADDING TO THE PROBLEM. WILL SPREAD 30 POPS ACROSS THE AREA...WILL LIKELY BE HIGHER IN SOME SPOTS BUT HARD TO FOCUS NOW. TEMPS OVERNIGHT SAT MAINLY IN THE MID 60S. CLOUD COVER AND SCATTERED PRCIP HOLDING HIGHS INTO THE MID TO UPPER 80S FOR SUNDAY. LINGERED SOME PRECIP ACROSS CWA SUNDAY NIGHT AND OVER SOUTHERN HALF OF CWA ON MONDAY. FOR THE TUESDAY THROUGH FRIDAY TIME FRAME...NORTHWEST FLOW GRADUALLY WEAKENING ON TUESDAY. SOME CONCERN EARLY TUESDAY AM OF LINGERING PRECIP CHANCE BUT WILL LEAVE DRY FOR NOW. WEDNESDAY THROUGH FRIDAY MODELS IN FAIR AGREEMENT WITH RIDGE BUILDING INTO CWA AND ENERGY MORE TO THE NORTH. HAVE OPTED TO TAKE OUT THE SLIGHT CHANCE POPS FOR THURSDAY AND GO DRY THROUGH THE PERIOD. EXTENDED GFS H850 MB TEMPS UP INTO THE 22 TO 25 DEGREE RANGE WHICH SHOULD SUPPORT HIGHS IN THE 90 TO 95 RANGE DEPENDING ON ANY CLOUD COVER. SOUTHWEST SURFACE FLOW KEEPING OVERNIGHT LOWS WARM IN THE UPPER 60S AND LOWER 70S. .TOP...NONE FRANTZ
KSZ008>012-020>024-026-034>040-054>056-058-059-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 504 PM CDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS EVENING AND AGAIN OVERNIGHT. THE POSSIBILITY OF ANY SEVERE WEATHER IS LOW WITH LIGHTNING THE MAIN THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST OVER THE WEEKEND WITH SOME POSSIBILITY OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL MOST LIKELY NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) 36
The Topeka radar (KTWX), 48 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364423, 5364424, 5364425.